Alert archive / Alabama / Winter Weather Advisories in 2009
Winter Weather Advisory 2, NWS Mobile, AL
NWS Mobile, AL issued this winter weather advisory at Dec 4, 2009, 4:00 AM CST for 8 counties in Alabama; 5 counties in Mississippi. It took effect at Dec 4, 2009, 11:00 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2009, 4:00 AM CST (10:00 UTC)
- In effect from
- Dec 4, 2009, 11:00 PM CST
- Expired
- Dec 5, 2009, 3:19 AM CST
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this winter weather advisory went out at Dec 3, 4:50 PM CST, 11 hours 10 minutes earlier.
Area forecast discussion, Dec 3, 4:50 PM CST, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
450 PM CST THU DEC 3 2009
.SHORT TERM TONIGHT THROUGH SATURDAY NIGHT...LOOKS LIKE AN EARLY
CHRISTMAS PRESENT FOR FOLKS ACROSS THE NORTHWEST PORTION OF OUR
FORECAST AREA. A WINTER STORM WATCH HAS BEEN ISSUED AND WILL BE IN
EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING...GENERALLY
NORTH AND WEST OF A WIGGINS MISSISSIPPI TO GROVE HILL LINE. A WINTER
WEATHER ADVISORY MAY BE FORTHCOMING FOR ADJACENT COUNTIES TOMORROW.
MODELS ARE IN GOOD AGREEMENT WITH THE TRACK AND TIMING OF A LOW
PRESSURE SYSTEM THAT WILL MOVE ACROSS THE CENTRAL GULF OF MEXICO
FRIDAY AFTERNOON THROUGH SATURDAY MORNING. A COOL AIR AIR IS ALREADY
IN PLACE AS HIGHS ONLY MANAGED TO REACH THE MID 40S TO LOWER 50S
TODAY. BUT A MUCH COLDER AIRMASS WILL BE MOVING GRADUALLY SOUTHWARD
ACROSS MISSISSIPPI AND ALABAMA AS THE LOW TRACKS EAST. DEEP MOISTURE
ON THE NORTH SIDE OF THE LOW PRESSURE SYSTEM WILL MOVE INTO THE
SOUTHERN PORTIONS OF MISSISSIPPI AND ALABAMA BY LATE FRIDAY
AFTERNOON...AND THAT WILL RESULT IN LIGHT TO MODERATE RAIN GRADUALLY
INCREASING FROM SOUTH TO NORTH LATE FRIDAY AFTERNOON AND EVENING.
THE NAM AND SREF ARE THE MODELS OF CHOICE HERE AS THE GFS IS HAVING
A DIFFICULT TIME WITH THE MID LEVEL DYNAMICS...RESULTING IN DRIER
AND WARMER SOLUTION. EACH RUN-TO-RUN OF THE NAM KEEPS COMING IN
COLDER AND WETTER...AND IS BEGINNING TO RESOLVE THE MESOSCALE
FEATURES OF THE WINTER SYSTEM. AS THE COLDER AIRMASS FILTERS
IN...THE RAIN WILL START TO TRANSITION TO A MIXTURE OF RAIN AND SNOW
ACROSS THE WATCH AREA BEFORE MIDNIGHT...AND EVENTUALLY TO ALL SNOW
AFTER MIDNIGHT. THERE IS THE POTENTIAL FOR ACCUMULATIONS OF 1 TO 3
INCHES...MAINLY OVER GRASSY AND ELEVATED SURFACES. THE RAIN MAY
BEGIN TO MIX WITH SNOW DURING THE EARLY MORNING HOURS SATURDAY AS
FAR SOUTH AS THE INTERSTATE 65 CORRIDOR. LITTLE TO NO ACCUMULATION
IS EXPECTED AT THIS TIME.
MOSTLY CLOUDY SKIES EXPECTED OVERNIGHT WITH LOWS IN THE 30S NORTH OF
THE I-10 CORRIDOR...WITH LOWER 40S TO THE SOUTH. A COOL NORTH WIND
WILL PERSIST ON FRIDAY...WITH HIGH TEMPERATURES RANGING FROM 50 TO
55 DEGREES. OVERNIGHT LOWS FRIDAY WILL FALL BACK IN LOWER TO MID
30S NORTH OF THE I-10 CORRIDOR...WITH UPPER 30S TO THE SOUTH. WIND
CHILL READINGS COULD REACH THE LOW TO MID 20S WITH THIS SYSTEM. THE
COLDEST TEMPERATURES WILL OCCUR SATURDAY NIGHT WITH LOW IN THE
MID/UPPER 20S INLAND AREAS AND LOWER 30S ALONG THE COAST SECTIONS.
/22
.LONG TERM SATURDAY AFTERNOON THROUGH WEDNESDAY...NO CHANGES
NEEDED TO THE EXTENDED GRIDS AT THIS TIME. HIGH PRESSURE WILL
DOMINATE THE FORECAST AREA THROUGH EARLY NEXT WEEK...FOLLOWED BY
ANOTHER STRONG LOW PRESSURE SYSTEM MIDDLE OF NEXT WEEK. /22
&&
.MARINE...A MODERATE OFFSHORE FLOW TONIGHT INTO EARLY FRIDAY WILL
INCREASE BY FRIDAY NIGHT AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE
CENTRAL GULF OF MEXICO AND MOVES EAST. SMALL CRAFT ADVISORIES WILL
LIKELY BE REQUIRED FOR ALL MARINE AREAS BY THE EVENING HOURS FRIDAY.
SEAS WILL ALSO BUILD IN RESPONSE TO THE WINDS...WITH WAVE HEIGHTS
BUILDING TO NEAR 8 FEET WELL OFFSHORE. WIDESPREAD RAIN WILL ALSO
ACCOMPANY THE LOW PRESSURE SYSTEM. WINDS AND SEAS WILL GRADUALLY
SUBSIDE BY LATE SATURDAY AS THE LOW PULLS AWAY FROM THE REGION AND
HIGH PRESSURE BUILDS IN FROM THE NORTHWEST...BUT A MODERATE OFFSHORE
FLOW WILL PERSIST ESPECIALLY DURING THE OVERNIGHT HOURS DUE TO COLD
AIR DRAINAGE FROM ADJACENT LAND AREAS. WINDS WILL SHIFT TO THE EAST
AND THEN SOUTHEAST SUNDAY INTO MONDAY AS THE HIGH MOVES INTO THE
CAROLINAS. 34/JFB
&&
.AVIATION...MVFR CIGS EXPECTED THROUGH THE REST OF THE AFTERNOON
WITH LOW LEVEL COLD AIR ADVECTION ALLOWING COLD AIR STRATOCU TO
PERSIST. AS THE SFC LAYER COOLS THIS EVENING AND LOW LEVEL LAPSE
RATES DECREASE...CIGS SHOULD IMPROVE TONIGHT THROUGH THE FIRST HALF
OF FRIDAY. 34/JFB
&&
.FIRE...HIGH PRESSURE WILL CONTROL THE LOCAL WEATHER THROUGH TONIGHT
WHILE AN AREA OF LOW PRESSURE TAKES SHAPE OVER THE WEST AND
SOUTHWEST GULF ON FRIDAY. A LIGHT NORTH TO NORTHEAST FLOW IS FORECAST
TO CLOSE OUT THE WEEK. RAINS LOOK TO CREEP NORTHWARD OFF THE GULF BY
FRIDAY AFTERNOON. LOWEST DAYTIME HUMIDITIES REMAIN ABOVE CRITICAL
LEVELS THE NEXT COUPLE OF DAYS WITH DAYTIME DISPERSIONS MOSTLY FAIR
TO AVERAGE. AS THE CENTRAL GULF LOW MOVES EASTWARD FRIDAY
NIGHT...COLDER AIR WILL BE DRAWN SOUTHWARD AND LOOKS TO INTERACT WITH
ATMOSPHERIC MOISTURE TO SUPPORT THE POTENTIAL OF SOME WINTER WEATHER
PRECIPITATION LATE FRIDAY INTO EARLY SATURDAY MAINLY OVER THE
NORTHERN ZONES. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 39 54 35 50 / 10 20 80 20
PENSACOLA 42 54 39 53 / 05 20 80 30
DESTIN 44 53 41 52 / 05 30 80 40
EVERGREEN 36 54 35 48 / 05 10 80 30
WAYNESBORO 37 51 31 46 / 10 10 80 20
CAMDEN 36 52 34 47 / 10 05 80 20
CRESTVIEW 38 52 37 51 / 05 20 80 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WINTER STORM WATCH FROM 9 PM FRIDAY TO 9 AM SATURDAY FOR THE
FOLLOWING ZONES: CHOCTAW...CLARKE...AND WASHINGTON.
FL...NONE.
MS...WINTER STORM WATCH FROM 9 PM FRIDAY TO 9 AM SATURDAY FOR THE
FOLLOWING ZONES: GREENE...PERRY...STONE...AND WAYNE.
GM...NONE.
&&Hazardous weather outlook, Dec 3, 3:59 PM CST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 359 PM CST THU DEC 3 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-042200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 359 PM CST THU DEC 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT AND FRIDAY. A MODERATE OFFSHORE FLOW WILL CONTINUE THROUGH FRIDAY OVER THE MARINE AREA. SMALL CRAFT SHOULD EXERCISE CAUTION. WINDS WILL INCREASE BY LATE FRIDAY AFTERNOON WELL OFFSHORE AND MAY APPROACH SMALL CRAFT ADVISORY LEVELS AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE CENTRAL GULF OF MEXICO. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY. HIGH PRESSURE OVER THE CENTRAL PLAINS WILL CONTINUE TO BUILD SOUTH AND EAST THROUGH SATURDAY AS AN UPPER LEVEL TROUGH TRACKS EASTWARD TOWARD THE EASTERN HALF OF THE COUNTRY...BRINGING COLDER AIR INTO THE REGION. AN AREA OF LOW PRESSURE WILL DEVELOP OVER THE CENTRAL GULF AND MOVE EASTWARD INTO CENTRAL FLORIDA BY MIDDAY SATURDAY. AHEAD OF THIS SYSTEM...LIGHT TO MODERATE RAIN IS FORECAST TO DEVELOP ACROSS MUCH OF THE FORECAST AREA FRIDAY NIGHT. AS COLDER AIR CONTINUES TO FILTER INTO THE AREA FROM THE NORTHWEST...THE RAIN WILL BEGIN TO CHANGE TO SNOW OVER PORTIONS OF INLAND SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. THERE IS THE POTENTIAL FOR ACCUMULATIONS OF 1 TO 3 INCHES...MAINLY OVER GRASSY AND ELEVATED SURFACES...GENERALLY NORTH AND WEST OF A WIGGINS MISSISSIPPI TO GROVE HILL LINE. AS A RESULT...A WINTER STORM WATCH HAS BEEN ISSUED FROM FRIDAY NIGHT THROUGH SATURDAY MORNING FOR THE AFOREMENTIONED LOCATIONS. THE RAIN MAY BEGIN TO MIX WITH SNOW DURING THE EARLY MORNING HOURS SATURDAY AS FAR SOUTH AS THE INTERSTATE 65 CORRIDOR. LITTLE TO NO ACCUMULATION IS EXPECTED AT THIS TIME. STAY TUNED FOR FURTHER UPDATES AS ANY SUBTLE SHIFTS IN THE LOW PRESSURE TRACK OR CHANGES IN THE TIMING OF THE ARRIVAL OF COLD AIR WILL RESULT IN CHANGES TO THE CURRENT FORECAST. OVER THE MARINE AREA...A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FRIDAY NIGHT INTO MIDDAY SATURDAY. WINDS SHOULD BEGIN TO DECREASE LATE SATURDAY AS THE LOW MOVES AWAY AND HIGH PRESSURE BUILDS INTO THE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL NOT BE REQUIRED THROUGH FRIDAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 4:47 AM CST | Small Craft Advisory | MOB | 34 hr |
Nearby
Winter Weather Advisories in Alabama, 2009Winter Weather Advisories in Mississippi, 2009Every winter weather advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.